Weight Loss Support - My imagination or is it true
07-03-2006, 11:05 PM
Hey everyone! I hope your day is going good!
Well my question is, when I was like in my early teens, I was pretty thin, not thin thin, but where I want to be now about 140-150 lbs.
When I was 17 I went on the birth control pill, I gained weight, steadily, until I was about 220lbs. I came off the pill in september '05 and got pregnant in Oct. I had my baby in April(he was a preemie) but I actually lost weight during my pregnancy, not alot but about 10 lbs. After I had the babe I lost about 10 more pounds, but about a month after my doctor put me on the pill again(marvalon for nursing mothers) Since then I am back up to 230lbs. Its like when Im on the pill I have this big hole in my stomach that cant be filled, I know one of the side effects is weight gain, but is it causing my increased appitite? I was just thinking about all this the other day and I put 2 and 2 together(i got 4 haha) but really,
did anyone else have this problem? I am really trying hard to lose weight but I am always hungry.:o
07-04-2006, 09:35 AM
Are you breastfeeding? Some women have an increased appetite and that could explain it.
If you think being on POPs (progesterone only) or COCPs (combined pills) are contributing to your weight challenges, consider an alternative method of birth control.
07-04-2006, 09:49 AM
I tend to think hes kinda cute haha:lol:
I am still nursing so that may be true why I am always hungry.
I am thinking of going of them completely for a while as ive noticed my milk supply decresing and the doc said its probably from the pill.
Thanks for the reply!!:D
07-04-2006, 10:00 AM
Ok, I looked up Marvelon (a Canadian/UK brand I was unfamiliar with). I assumed it was a progesterone only pill because you mentioned your doc knows you are breastfeeding.
It is a combined oral contraceptive pill with an estrogen notorious for trashing milk supplies. I would NEVER put one of my breastfeeding ladies on this particular pill. Holy cow, I am amazed you even have a milk supply!
There are so many options that would keep you protected from pregnancy but also would be kind to your milk supply.
07-04-2006, 10:51 AM
I am afraid I don't have much to offer but I'll throw this out there anyway. my younger sister went on the pill (I don't remember which one, maybe Yasmin) and suddenly found herself gaining weight. Not too much but enough that she had to buy clothes the next size up.
It freaked her out and she tried to lose some weight through exercise first, not really changing her eating at all. That didn't work and eventually she just went off the pill and didn't try anything else. She's always been very thin and never had to watch what she ate or exercise to keep in shape so she wasn't willing to do those things and went for the quick fix. Although, if you ask me, she'd probably gain a lot more weight if she got pregnant, but whatever :p .
I am on NuvaRing and I definitely have not had any added difficulty in losing weight from it.
Perhaps a different kind of BC wouldn't hinder weightloss so much.
07-04-2006, 01:24 PM
When I first started on the pill I thought I was experiencing a weight gain as well, but there was SO much else going on (lots of drinking in college, eating fast food for the first time.. ), and then when I found a birth control pill that worked for me, I actually noticed I started losing weight. Go figure!
07-04-2006, 02:43 PM
midwife- i too am now speechless, i had no idea it was a combined one, i guess i shouldnt always trust doctors and take their word! I will just stop taking them today, I am also on domperidone because my milk is so low and now that i think of it as soon as i started with the pill my milk went down and i had to go on that med. wow i cant believe that. i am in shock and im a little bit mad:mad: ...i guess i wont be going to him anymore!
holicanmc-as of right now i am DEFINATLY looking into other options, i do agree with you about the gaining more weight being pregnant :lol:
SwimGirl- thats a good reason (the drinking and fast food) for my weight gain in my late teens as well....its a good thing im reformed now :rolleyes:
thanks guys for your replys!